Alert archive / Ohio / Lake Effect Snow Advisories in 2012

Lake Effect Snow Advisory 1, NWS Cleveland, OH

January 2, 2012Lorain County, Ohio

NWS Cleveland, OH issued this lake effect snow advisory at Jan 2, 2012, 10:24 PM EST for Lorain County, Ohio. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jan 2, 2012, 10:24 PM EST (03:24 UTC)
Expired
Jan 3, 2012, 4:00 AM EST
In force
6 hr
Issued by
NWS Cleveland, OH

County Lorain County, OH

The radar

The Cleveland radar (KCLE), 25 km from the middle of the area, began a volume at 03:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 3.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2012-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2012-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

421 
WWUS41 KCLE 030324
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1024 PM EST MON JAN 2 2012

...LAKE EFFECT SNOW WILL CONTINUE OVERNIGHT AND BEGIN TAPERING
OFF TUESDAY...

.LAKE EFFECT SNOW SHOWERS WILL CONTINUE OVERNIGHT AND MAY EVEN
INTENSIFY AS COLDER AIR ALOFT MOVES OVER THE LAKE. A SIGNIFICANT
BAND OF LAKE EFFECT IS EXPECTED TO DEVELOP FROM LAKE HURON AND
EXTEND INTO EXTREME NORTHEAST OHIO OR NORTHWEST PENNSYLVANIA LATE
TONIGHT. OTHER LAKE EFFECT SNOW BANDS MAY FORM. THE HEAVIER SNOW
WILL BE MAINLY AT INLAND LOCATIONS WHERE THE TERRAIN WILL HELP.
THE WINDS MAY CAUSE SOME BLOWING AND DRIFTING OF SNOW AND LOWER
VISIBILITIES THROUGH TONIGHT. TRAVEL MAY BE VERY DIFFICULT AT
TIMES INTO TUESDAY MORNING IN THE HEAVIER SNOW SHOWERS. THE SNOW
WILL BEGIN TO TAPPER OFF FROM THE WEST TUESDAY.

OHZ033-031130-
/O.EXA.KCLE.LE.W.0001.000000T0000Z-120103T1700Z/
MAHONING-
INCLUDING THE CITY OF...YOUNGSTOWN
1024 PM EST MON JAN 2 2012

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL NOON EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE
EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL NOON EST TUESDAY. 

* ACCUMULATIONS...WILL REACH 4 TO 6 INCHES OVERNIGHT WHERE LAKE
  EFFECT SNOW BANDS PERSIST.

* TIMING...SNOW SHOWERS WILL BE HEAVY AT TIMES THROUGH TUESDAY 
  MORNING. 

* WINDS...NORTHWEST AROUND 15 MPH WITH GUSTS UP TO 25 MPH.

* IMPACTS...SNOW COVERED ROADS WITH SOME BLOWING AND DRIFTING 
  SNOW. 

* TEMPERATURES...16 TO 19.

* VISIBILITIES...MAY BE REDUCED TO NEAR ZERO AT TIMES IN HEAVIER 
  SNOW SHOWERS TONIGHT AND TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ012>014-089-PAZ001>003-031130-
/O.CON.KCLE.LE.W.0001.000000T0000Z-120103T1700Z/
LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...
ASHTABULA...ERIE...EDINBORO...MEADVILLE
1024 PM EST MON JAN 2 2012

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST
TUESDAY...

* ACCUMULATIONS...WILL REACH UP TO 8 INCHES OVERNIGHT WHERE LAKE
  EFFECT SNOW BANDS PERSIST. STORM TOTAL SNOWFALL MAY BE AS HIGH
  AS 2 FEET AT SOME LOCATIONS OVER ASHTABULA COUNTY AND INLAND
  NORTHWEST PENNSYLVANIA BY TUESDAY AFTERNOON.

* TIMING...SNOW SHOWERS WILL BE HEAVY AT TIMES THROUGH TUESDAY 
  MORNING. 

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS...SNOW COVERED ROADS WITH SOME BLOWING AND DRIFTING 
  SNOW. 

* TEMPERATURES...14 TO 20.

* VISIBILITIES...MAY BE REDUCED TO NEAR ZERO AT TIMES IN HEAVIER 
  SNOW SHOWERS TONIGHT AND TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID
CHANGES IN ROAD CONDITIONS AND POOR VISIBILITY. STAY TUNED TO
NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ011-023-031130-
/O.CON.KCLE.LE.W.0001.000000T0000Z-120103T1700Z/
CUYAHOGA-TRUMBULL-
INCLUDING THE CITIES OF...CLEVELAND...WARREN
1024 PM EST MON JAN 2 2012

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST
TUESDAY...

* ACCUMULATIONS...FROM 2 TO LOCALLY 6 INCHES WILL FALL OVERNIGHT.

* TIMING...SNOW SHOWERS WILL BE HEAVY AT TIMES INTO THE EARLY 
  MORNING HOURS OF TUESDAY. 

* WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS...SOME DRIFTING SNOW MAY OCCUR IN OPEN AREAS.

* TEMPERATURES...16 TO 21.

* VISIBILITIES...MAY DROP TO UNDER A MILE IN THE HEAVIER SNOW 
  SHOWERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR SNOW
COVERED ROADS AND POOR VISIBILITY. STAY TUNED TO NOAA WEATHER
RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ020>022-031130-
/O.CON.KCLE.LE.W.0001.000000T0000Z-120103T1700Z/
MEDINA-SUMMIT-PORTAGE-
INCLUDING THE CITIES OF...MEDINA...AKRON...RAVENNA
1024 PM EST MON JAN 2 2012

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST
TUESDAY...

* ACCUMULATIONS...OF 3 TO 5 INCHES OF SNOW OVERNIGHT WITH LOCALLY
  HIGHER AMOUNTS POSSIBLE WHERE ANY BANDS PERSIST. 

* TIMING...THE LAKE EFFECT SNOW WILL BEGIN TO TAPER OFF EARLY
  TUESDAY MORNING.

* WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* IMPACTS...SOME DRIFTING OF SNOW IS POSSIBLE MAINLY IN OPEN 
  AREAS. 

* TEMPERATURES...15 TO 20.

* VISIBILITIES...UNDER A MILE IN THE HEAVIER SNOW SHOWERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR SNOW
COVERED ROADS AND POOR VISIBILITY. STAY TUNED TO NOAA WEATHER
RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ010-031130-
/O.NEW.KCLE.LE.Y.0001.120103T0324Z-120103T1700Z/
LORAIN-
INCLUDING THE CITY OF...LORAIN
1024 PM EST MON JAN 2 2012

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL NOON EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE
EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TUESDAY.

* ACCUMULATIONS...OF 3 TO 5 INCHES OF SNOW OVERNIGHT.

* TIMING...THE LAKE EFFECT SNOW WILL OCCUR MUCH OF THE NIGHT.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* IMPACTS...SOME DRIFTING OF SNOW IS POSSIBLE MAINLY IN OPEN
  AREAS.

* TEMPERATURES...AROUND 20.

* VISIBILITIES...UNDER A MILE IN THE HEAVIER SNOW SHOWERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN LAKE EFFECT SNOW THE WEATHER CAN VARY FROM LOCALLY HEAVY SNOW
IN NARROW BANDS TO CLEAR SKIES JUST A FEW MILES AWAY. IF YOU WILL
BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN
ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS OR UPDATES.

&&

$$
1 follow-up statement
274 
WWUS41 KCLE 030900
WSWCLE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
400 AM EST TUE JAN 3 2012

...LAKE EFFECT SNOW TAPER OFF TODAY...

.LAKE EFFECT SNOW SHOWERS WILL SLOWLY DIMINISH IN COVERAGE AND
INTENSITY TODAY. THE HEAVIEST LAKE EFFECT SNOW TODAY WILL LIKELY
PERSIST ACROSS ASHTABULA COUNTY IN NORTHEAST OHIO AND ERIE AND
CRAWFORD COUNTIES IN NORTHWEST PENNSYLVANIA WHERE LAKE EFFECT SNOW
FROM LAKE HURON WILL CONTINUE.

OHZ033-031000-
/O.CAN.KCLE.LE.W.0001.000000T0000Z-120103T1700Z/
MAHONING-
INCLUDING THE CITY OF...YOUNGSTOWN
400 AM EST TUE JAN 3 2012

...LAKE EFFECT SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE
EFFECT SNOW WARNING FOR MAHONING COUNTY.

SNOW SHOWERS THIS MORNING COULD LOCALLY ACCUMULATE AN INCH OR
TWO. ROADS THAT HAVE NOT BEEN TREATED MAY BE SNOW COVERED.

$$

OHZ010-031000-
/O.CAN.KCLE.LE.Y.0001.000000T0000Z-120103T1700Z/
LORAIN-
INCLUDING THE CITY OF...LORAIN
400 AM EST TUE JAN 3 2012

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY FOR LORAIN COUNTY. 

SNOW SHOWERS THIS MORNING COULD LOCALLY ACCUMULATE AN INCH OR
TWO. ROADS THAT HAVE NOT BEEN TREATED MAY BE SNOW COVERED. SOME
BLOWING SNOW IS STILL POSSIBLE.

$$

OHZ012>014-089-PAZ001>003-031700-
/O.CON.KCLE.LE.W.0001.000000T0000Z-120103T1700Z/
LAKE-GEAUGA-ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...MENTOR...CHARDON...JEFFERSON...
ASHTABULA...ERIE...EDINBORO...MEADVILLE
400 AM EST TUE JAN 3 2012

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST
TODAY...

* ACCUMULATIONS...ADDITIONAL ACCUMULATIONS TODAY WILL AVERAGE 2 TO
  4 INCHES WITH LOCALLY AS MUCH AS 6 INCHES FOR INLAND ERIE COUNTY
  AND CRAWFORD COUNTY PENNSYLVANIA.

* TIMING...SNOW SHOWERS WILL BE HEAVY AT TIMES THIS MORNING ALONG
  WITH SOME BLOWING SNOW. THE SNOW SHOWERS WILL TAPER OFF DURING
  THE AFTERNOON.

* WINDS...NORTHWEST 15 TO 25 MPH.

* IMPACTS...UNTREATED ROADS WILL REMAIN SNOW COVERED. SOME
  BLOWING AND DRIFTING SNOW WILL CONTINUE.

* TEMPERATURES...TEMPERATURES TODAY WILL AVERAGE BETWEEN 16 AND
  19 EXCEPT LOWER 20S AT THE LAKE ERIE LAKE SHORE.

* VISIBILITIES...MAY BE REDUCED TO BELOW A HUNDRED FEET IN HEAVIER
  SNOW SHOWERS...MAINLY THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR SNOW
COVERED ROADS AND POOR VISIBILITY. STAY TUNED TO NOAA WEATHER
RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ011-023-031700-
/O.CON.KCLE.LE.W.0001.000000T0000Z-120103T1700Z/
CUYAHOGA-TRUMBULL-
INCLUDING THE CITIES OF...CLEVELAND...WARREN
400 AM EST TUE JAN 3 2012

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST
TODAY...

* ACCUMULATIONS...ADDITIONAL ACCUMULATIONS TODAY WILL AVERAGE 1
  TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS.

* TIMING...SNOW SHOWERS WILL BE HEAVY AT TIMES THIS MORNING ALONG
  WITH SOME BLOWING SNOW. THE SNOW SHOWERS WILL TAPER OFF DURING
  THE AFTERNOON.

* WINDS...NORTHWEST 15 TO 25 MPH.

* IMPACTS...SOME DRIFTING SNOW MAY OCCUR IN OPEN AREAS.

* TEMPERATURES...TEMPERATURES TODAY WILL AVERAGE BETWEEN 16 AND
  19 EXCEPT LOWER 20S AT THE LAKE ERIE LAKE SHORE.

* VISIBILITIES...WILL DROP TO UNDER A HALF A MILE IN THE HEAVIER
  SNOW SHOWERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR SNOW
COVERED ROADS AND POOR VISIBILITY. STAY TUNED TO NOAA WEATHER
RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ020>022-031700-
/O.CON.KCLE.LE.W.0001.000000T0000Z-120103T1700Z/
MEDINA-SUMMIT-PORTAGE-
INCLUDING THE CITIES OF...MEDINA...AKRON...RAVENNA
400 AM EST TUE JAN 3 2012

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST
TODAY...

* ACCUMULATIONS....ADDITIONAL ACCUMULATIONS TODAY WILL AVERAGE 1
  TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS.

* TIMING...SNOW SHOWERS WILL BE HEAVY AT TIMES THIS MORNING ALONG
  WITH SOME BLOWING SNOW. THE SNOW SHOWERS WILL TAPER OFF DURING
  THE AFTERNOON.

* WINDS...NORTHWEST 15 TO 25 MPH.

* IMPACTS...SOME DRIFTING OF SNOW IS POSSIBLE IN OPEN AREAS.

* TEMPERATURES...16 TO 20.

* VISIBILITIES...UNDER A MILE IN THE HEAVIER SNOW SHOWERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR SNOW
COVERED ROADS AND POOR VISIBILITY. STAY TUNED TO NOAA WEATHER
RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

What forecasters said that day

The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow advisory went out at Jan 2, 6:58 PM EST, 3 hours 26 minutes earlier.

Area forecast discussion, Jan 2, 6:58 PM EST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OH
658 PM EST MON JAN 2 2012

.SYNOPSIS...
COLD ARCTIC AIR...THE FIRST BLAST OF THE SEASON...WILL KEEP LAKE
EFFECT SNOW GOING INTO TUESDAY. HIGH PRESSURE WILL MOVE QUICKLY
ACROSS THE AREA BY TUESDAY NIGHT. A WEAK WARM FRONT AND SHORT WAVE
ALOFT WILL CROSS THE LOWER GREAT LAKES ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
UPDATED...FOR THE UPDATE I DID RE-DRAW THE SNOW GRIDS TO ADD JUST
A LITTLE ACCUM FROM THE 4PM VALUES. CONCERNED THAT THE AIRMASS
CONTINUES TO COOL OVERNIGHT AND REALLY DO NOT SEE ANY MAJOR REASON
THE SNOW WOULD DECREASE. WORDING HAD 2 TO 5 AND 3 TO 6...NOW ZONES
SAY 4 TO 6. NEED TO WATCH FOR THE DEVELOPMENT OF A MORE STATIONARY
BAND.  IF THAT OCCURRS WILL NEED TO UP OVERNIGHT TOTALS FURTHER.

PREVIOUS...
LAKE EFFECT SNOW TODAY HAS BEEN CHARACTERIZED BY NUMEROUS SMALLER
BANDS. THESE HAVE CREATED HEAVY SNOW AT TIMES BUT HAVE NOT BEEN
PERSISTENT ENOUGH TO CREATE WIDESPREAD HIGHER ACCUMULATIONS IN THE
WARNING AREAS. SOME INCREASE IN ACTIVITY HAS BEEN NOTICED ON THE
RADAR OVER LAKE ERIE BUT DO NOT EXPECT THE NEXT ROUND OF BETTER SNOW
RATES TO REALLY GET ORGANIZED UNTIL LATE EVENING BEHIND THE PASSAGE
OF THE TROUGH LOCATED NEAR SOUTHERN LAKE HURON. BANDS OF SNOW SHOULD
CONTINUE TO ORGANIZE IN THE WESTERLY FLOW ACROSS LAKE ERIE AHEAD OF
THE TROUGH WHICH WILL EVENTUALLY COME ONSHORE WITH SOME HIGHER
RATES. LAKE INDUCED CAPE IS EXPECTED TO PEAK OVERNIGHT AS 850MB
TEMPERATURES FALL TO NEAR -19C AND SHOULD RESULT IN STRONGER
NORTHWESTERLY BANDS MOVING ONSHORE...FINALLY PUSHING ACCUMULATING
SNOW FURTHER INLAND. WITH THAT SAID...ACCUMULATIONS HAVE BEEN
LOWERED FOR THE OVERNIGHT PERIOD AS HIGH-RES MODELS INDICATE THE
COMBINATION OF THE NORTHWESTERLY FETCH AND DRIER AIR CREEPING DOWN
FROM THE NORTH HAVING AN EFFECT ON POTENTIAL SNOWFALL. THE HIGHER
TERRAIN FROM METRO CLEVELAND EASTWARD MAY STILL SEE 2-5 INCHES
ALTHOUGH THE LOWER AREAS WILL BE CLOSER TO AN INCH OR TWO. FURTHER
EAST WE WILL BE WATCHING TO SEE IF A MORE DOMINANT BAND COMING OFF
LAKE HURON WILL BE ABLE TO SET UP INTO EASTERN ASHTABULA/WESTERN
ERIE AND CRAWFORD COUNTIES TO PRODUCE ANOTHER ROUND OF HEAVY SNOW.
IF THIS BAND DOES NOT SET UP...SNOWFALL TOTALS WILL BE CLOSER TO 2
TO 5 INCHES WHILE THE BAND COULD BOOST TOTALS UP CLOSER TO 8 INCHES.
IF BETTER SNOWFALL DOES NOT START TO DEVELOP BY LATE EVENING THEN
SOME OF THE WARNINGS MAY BE ABLE TO BE DOWNGRADED OR CANCELLED.
ADDITIONAL SNOWFALL IN MEDINA COUNTY IS ESPECIALLY QUESTIONABLE
GIVEN THE MORE NORTHWESTERLY THAN NORTHERN COMPONENT TO THE WIND.

SOME BLOWING AND DRIFTING OF SNOW WILL CONTINUE TONIGHT AS THE
NORTHWESTERLY FLOW SETS IN WITH SPEEDS OF 15 TO 25 MPH AND HIGHER
GUSTS...ESPECIALLY IN THE VICINITY OF THE LAKE. THE WIND WILL
COMBINE WITH THE ARCTIC AIR TO CREATE WIND CHILL VALUES APPROACHING
ZERO LATE TONIGHT.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
ON TUESDAY THE RACE WILL BE ON BETWEEN DRIER AIR ASSOCIATED WITH
THE ARCTIC AIRMASS AND FAIRLY DECENT INSTABILITY STILL IN PLACE
ACROSS LAKE ERIE. MOISTURE ABOVE 700MB DEPARTS AFTER 09Z AND
EQUILIBRIUM LEVELS LOWER THROUGH THE MORNING THE ARCTIC AIRMASS
SHOULD BE ABLE TO MAINTAIN SNOW SHOWERS THROUGH MUCH OF THE MORNING
ALTHOUGH THE WINDOW FOR ACCUMULATING SNOW WILL BE DECREASING. EXPECT
SNOW TO BECOME MORE CONFINED TO THE SHORELINE/UPSLOPE AREAS AND
GRADUALLY SHIFT TOWARDS EXTREME NORTHEAST OHIO/NW PA AS THE RIDGE
BUILD TO THE WEST AND FLOW BACKS. ADDITIONAL MINOR ACCUMULATIONS ARE
IN THE FORECAST FOR MAINLY ASHTABULA/ERIE/CRAWFORD PA COUNTIES.
TEMPERATURES ON TUESDAY WILL BE COLD AND LIMITED TO THE TEENS.

OTHERWISE EXPECT TO SEE A GRADUAL CLEARING IN CLOUDS FROM WEST TO
EAST BEFORE THE NEXT ROUND OF MID-CLOUDS ARRIVE TUESDAY NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
SOME WARM ADVECTION ON WEDNESDAY AHEAD OF A TROF THAT WILL
EVENTUALLY INCREASE THE MOISTURE ACROSS THE NORTHEAST PORTION OF THE
FORECAST AREA. CONTINUING WITH CHANCE POPS AND EVEN LEAVING IN THE
20 POPS FOR NORTHWEST OHIO. NOT EXPECTING MUCH IN THE WAY OF
ACCUMULATION. A QUICK SHOT OF LAKE EFFECT SNOW SHOWERS WILL OCCUR
WEDNESDAY NIGHT MAINLY IN THE SNOW BELT AREAS AND MAY LINGER INTO
THURSDAY MORNING.  WITH SOME MINOR RIDGING...DRY WEATHER FOR
THURSDAY NIGHT. OTHERWISE VARIABLE CLOUDINESS FOR THE PERIOD.

NO MAJOR WEATHER SYSTEMS ARE EXPECTED FOR THIS PERIOD. A TROF MOVES
THROUGH FRIDAY AND FRIDAY NIGHT...AT THIS TIME IT SEEMS TO BE
DRY...BOTH THE GFS AND ECMWF CONCUR...WILL CONTINUE THAT TREND. SOME
DIFFERENCES EXIST FOR SATURDAY INTO SUNDAY. THE GFS ISN'T DEVELOPING
THE LOW AS IT DID THE LAST FEW MODEL RUNS OVER THE OHIO VALLEY. WILL
KEEP SATURDAY DRY AND THEN INTRODUCE A THREAT OF PRECIPITATION FOR
NE OH AND NW PA AS SOME LAKE EFFECT AS A TROF MOVES TOWARD THE AREA
FROM THE NORTH. ELSEWHERE PARTLY TO MOSTLY CLOUDY. MAINLY DRY MONDAY
AS THE FLOW BECOMES SOUTHWEST BUT SOME LAKE EFFECT MAY LINGER OVER
NORTHWEST PA.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
TROUGH OF LOW PRESSURE OVER THE AREA WILL KEEP LAKE EFFECT SNOW
SHOWERS GOING THROUGH TONIGHT. CONDITIONS HAVE BEEN QUIETER ACROSS
WESTERN SITES WITH CONDITIONS DROPPING DOWN TO MVFR AT TIMES.
ACROSS THE EAST CONDITIONS HAVE BEEN HIGHLY VARIABLE WITH
VFR...THEN LIFR IN THE HEAVIER BURSTS OF SNOW. GOING THROUGH THE
OVERNIGHT EXPECTING LAKE EFFECT SNOWS TO CONTINUE ACROSS THE
EASTERN SITES WITH SOME IFR AT TIMES. SOME DRIER AIR BEGINS MOVING
INTO THE AREA FROM THE WEST OVERNIGHT WHICH MAY ALLOW FOR LAKE
EFFECT SNOW TO BE MORE CONFINED EAST OF CLE AND CAK. YNG AND ERI
WILL HAVE BEST CHANCES FOR SEEING PERIODS OF IFR SNOW SHOWERS THE
LONGEST OVERNIGHT. IF A BAND DEVELOPS FROM LAKE HURON INTO
NORTHEAST OH WITH WINDS TURNING MORE TO THE NW...THEN YNG MAY HAVE
THE BEST CHANCES FOR PROLONGED IFR SNOW.

THE TROUGH BEGINS EXITING THE AREA ON TUE ALLOWING FOR IMPROVING
CONDITIONS ACROSS THE WEST AND LAKE EFFECT SNOW SHOWERS TAPERING
OFF ACROSS THE EAST. LOOKING FOR MAINLY DRY CONDITIONS BY THE END
OF THE FORECAST PERIOD.

WNW WINDS WILL TURN NW OVERNIGHT AND REMAIN AROUND 12-18KT WITH
HIGHER GUSTS. WINDS WILL DIMINISH A BIT LATE TUE AFTERNOON.

.OUTLOOK...LOCAL NON-VFR WEDNESDAY/WEDNESDAY NIGHT...MAINLY NEAR THE
SNOW BELT.

&&

.MARINE...
WINDS WILL CONTINUE TO GRADUALLY DIMINISH INTO TUE EVENING. THERE
MAY BE A BRIEF PERIOD WHEN SCA CONDITIONS CEASE EARLY TUE NIGHT BUT
GIVEN THE SHORT TIME BEFORE A SW FLOW INCREASES LATE TUE NIGHT INTO
WED WILL LEAVE SCA GOING FOR EAST 2/3 THROUGH THU EVE. TROUGH
MOVES THROUGH EARLY WED NIGHT TO SHIFT FLOW TO WNW AND MAY NEED TO
PUSH SCA FURTHER WEST FOR THIS. FLOW BACKS TO SW FOR THU NIGHT AND
AND FRI BUT MAY STAY JUST STRONG ENOUGH FOR SCA CONDITIONS TO
CONTINUE THROUGH SAT.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...LAKE EFFECT SNOW WARNING UNTIL NOON EST TUESDAY FOR OHZ011>014-
     020>023-089.
PA...LAKE EFFECT SNOW WARNING UNTIL NOON EST TUESDAY FOR PAZ001>003.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EST THURSDAY FOR LEZ145>149.
     SMALL CRAFT ADVISORY UNTIL 4 PM EST TUESDAY FOR LEZ142>144.

&&

SYNOPSIS...KEC
NEAR TERM...KEC/TK
SHORT TERM...KEC
LONG TERM...KIELTYKA
AVIATION...ABE
MARINE...ADAMS/DJB
Hazardous weather outlook, Jan 2, 4:10 AM EST, 18 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
410 AM EST MON JAN 2 2012

OHZ011>014-023-089-PAZ001>003-030915-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-TRUMBULL-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
410 AM EST MON JAN 2 2012

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL NOON EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME BUT OBSERVERS ARE
ENCOURAGED TO REPORT THEIR SNOW ACCUMULATIONS.

OHZ003-006>010-017>019-027>033-036>038-047-030915-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-
410 AM EST MON JAN 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

SNOW WILL ACCUMULATE AROUND AN INCH WITH LOCALLY HIGHER AMOUNTS
TODAY. BLOWING SNOW WILL REDUCE VISIBILITIES AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME BUT OBSERVERS ARE
ENCOURAGED TO REPORT THEIR SNOW ACCUMULATIONS.

OHZ020>022-030915-
MEDINA-SUMMIT-PORTAGE-
410 AM EST MON JAN 2 2012

...LAKE EFFECT SNOW WARNING IN EFFECT FROM 10 AM THIS MORNING TO
NOON EST TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME BUT OBSERVERS ARE
ENCOURAGED TO REPORT THEIR SNOW ACCUMULATIONS.

LEZ142>144-162>164-030915-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
410 AM EST MON JAN 2 2012

...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING...
...LOW WATER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LOW WATER ADVISORY.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-145>149-165>169-030915-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH-
CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
410 AM EST MON JAN 2 2012

...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Lake Effect Snow Advisories in Ohio, 2012Every lake effect snow advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.